MAUDE Adverse Event Report: DEPUY MITEK RAPIDLOC 12 DEGREE NEEDLE, W/ #2/0 PANACRYL (PLA/PDS); SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK RAPIDLOC 12 DEGREE NEEDLE, W/ #2/0 PANACRYL (PLA/PDS); SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 228311
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed with an unrelated non conformance to the reported incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 3 for the same event.It was reported by the sales rep that during a knee repair, it was observed that the customer's meniscal applier device jammed the rapidloc 12 degree needle, w/ #2/0 panacryl (pla/pds) device two times when fired.The surgeon completed the procedure with another like device and implant with no patient consequences or delays.The sales rep was not present and had no further details.The customer already discarded the devices.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
RAPIDLOC 12 DEGREE NEEDLE, W/ #2/0 PANACRYL (PLA/PDS)
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7788609
Report Number1221934-2018-53759
Device Sequence Number2347699
Product Code MAI
UDI-Device Identifier10886705010196
UDI-Public10886705010196
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number228311
Device Lot Number3824526
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2015
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLIER DEVICE, NEEDLE DEVICE